Aa
Aa
A
A
A
Close
Avatar universal

side effects of Concerta

My 9 year old son has been on Concerta for about 3  years now and I am concerned whether it is true or a myth that ADD meds can stunt growth or slow down puberty process. Does anyone  happen to know?
4 Responses
Sort by: Helpful Oldest Newest
535822 tn?1443976780
They certainly do have some very adverse effects, put it into your Search Engine there is a lot of inform ation around about all the Drugs given to children for ADD and AHDD
Helpful - 0
Avatar universal
I often worry about the lack of growth and weight gain in my son.  He is 50lbs at 10yrs.  He however, seems to be showing signs of puberty early.
Helpful - 0
535822 tn?1443976780
Not easy is it for any Parent trying to do the best they can for their children,Put your question onto the Doctor Forum there is a site regarding ADD meds.
Helpful - 0
535822 tn?1443976780
As a follow up to your Post, here what I have found recently in a good paper,"one recent study has suggested, "Food Supplements Treatment of ADHD may be of equal efficacy to Ritalin treatment" All children and especially those with learning difficulties, benefit from a Multiple Vitamin-mineral supplement with antioxidants, BCompex and Vitamin C.It also stated that the FDA called for stronger warning labels for stimulant drugs used to treat common types of Attention Deficit DisordersADD, The biggest change was to amphetamine-containing drugs for ADHD, Adderall and Dexedrine and Methylphenidates such as Concerta and Ritalin.
Helpful - 0
Have an Answer?

You are reading content posted in the ADD / ADHD Community

Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?